Alert archive / Kentucky / Tornado Warnings in 2022

Tornado Warning 20, NWS Paducah, KY

April 13, 2022Trigg County, Kentucky

NWS Paducah, KY issued this tornado warning at Apr 13, 2022, 4:44 PM CDT for Trigg County, Kentucky. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2022, 4:44 PM CDT (21:44 UTC)
Expired
Apr 13, 2022, 5:15 PM CDT
In force
31 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Trigg County, KY

The radar

The Ft Campbell radar (KHPX), 51 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 4:51 PM CDTTORNADO4 Wsw Rockcastle, KYEF-1 TORNADO STARTED 5.8 WSW ROCKCASTLE AT 451 PM CROSSED FROM TRIGG INTO LYON COUNTY AND LIFTED 0.9 SW DRYDEN ESTATES AT 456 PM. PATH LENGTH 4.75 MILES. PATH WIDTH 150 YARDS. PEAK WIND 95 MPH. MANY TREE LIMBS DOWNED. SEVERAL LARGE TREES UPROOTED. A FEW TREES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 3:35 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

984 
WFUS53 KPAH 132144
TORPAH
KYC221-132215-
/O.NEW.KPAH.TO.W.0020.220413T2144Z-220413T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
444 PM CDT Wed Apr 13 2022

The National Weather Service in Paducah has issued a

* Tornado Warning for...
  Trigg County in western Kentucky...

* Until 515 PM CDT.

* At 444 PM CDT, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located
  along a line extending from 8 miles southeast of Benton to 7 miles
  southeast of Murray, moving east at 65 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Land Between The Lakes Area around 450 PM CDT.
  Canton around 455 PM CDT.

Other locations in the path of these tornadic storms include Cadiz.

This includes Interstate 24 in Kentucky between Mile Markers 58 and
70.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3666 8785 3667 8786 3668 8807 3675 8811
      3687 8816 3691 8801 3696 8790 3695 8786
      3697 8777 3700 8773 3696 8766 3688 8767
      3674 8767 3664 8770 3663 8783 3663 8785
TIME...MOT...LOC 2144Z 262DEG 56KT 3680 8822 3651 8826 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DWS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 13, 4:02 PM CDT, 42 minutes earlier.

Area forecast discussion, Apr 13, 4:02 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
402 PM CDT Wed Apr 13 2022

.SHORT TERM...(Tonight through Friday night)
Issued at 400 PM CDT Wed Apr 13 2022

Quickly evolving line of severe thunderstorms with all gambits of
severe threats, including damaging winds, large hail and
tornadoes will continue to move quickly east across mainly
portions of wrn KY this evening.

Thereafter, drier and much cooler air will rush in behind the cold
front overnight. Could see some scattered frost in portions of
southeast MO/sw IL by sunrise, as winds cut off fairly well with
clear conditions. High pressure will then build in for the Thu/Thu
night time frame. Another weak cold front will drop southeast into
region Friday night. Does not look to be much of an impact with
this moisture starved system in near zonal flow aloft.

.LONG TERM...(Saturday through Wednesday)
Issued at 400 PM CDT Wed Apr 13 2022

High pressure will drop into the Great Lakes and upper OH River
Valley Saturday, keeping things mainly dry and seasonal. However,
a weak mid level short wave is expected to move east into the mid
and upper MS River Valley on the back side of the surface high by
Sunday. This, combined with an overall moisture increase, will
lead to the next chance of showers across the region, mainly
Sunday and Sunday night. Thereafter, drier and seasonably cool
conditions will return for the first part of next week as another
surface high drops southeast into the region.

&&

.AVIATION...
Issued at 1250 PM CDT Wed Apr 13 2022

MVFR to VFR cigs and gusty south winds 20-30 kts expected ahead
of a line of strong to severe thunderstorms that will cross the
region from west to east this afternoon and early tonight. VFR
conditions expected in wake of the frontal passage with gusty nw
winds around 20 kts or so.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 7 PM CDT this evening for ILZ075>078-080>094.

     Flood Watch until 11 PM CDT this evening for ILZ092>094.

MO...Wind Advisory until 7 PM CDT this evening for MOZ076-086-087-100-
     107>112-114.

     Flood Watch until 11 PM CDT this evening for MOZ112.

IN...Wind Advisory until 7 PM CDT this evening for INZ081-082-085>088.

KY...Wind Advisory until 7 PM CDT this evening for KYZ001>022.

     Flood Watch until 11 PM CDT this evening for KYZ001>013-016-017-
     021-022.

&&

SHORT TERM...GM
LONG TERM...RST
AVIATION...GM
Hazardous weather outlook, Apr 13, 4:01 AM CDT, 12 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
401 AM CDT Wed Apr 13 2022

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
401 AM CDT Wed Apr 13 2022

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

A Wind Advisory is posted from 9 AM through 7 PM CDT for the
entire outlook area. Please see the latest Wind Advisory for
details.

A Flood Watch remains in effect until 10 pm CDT for southern
sections of west Kentucky. Please refer to the latest Flood watch
for details.

A significant severe weather episode is likely today and this
evening for the entire outlook area. The Storm Prediction Center
has the entire area in a Moderate Risk of Severe Weather.

Damaging winds of 60 to 70 mph winds or higher, large hail up to
two inches, and tornadoes are all possible.

A few storms may reach severe limits this morning over part of the
outlook area, but the main concern will be with the line of
thunderstorms expected to move from west to east across the
entire outlook area between 1 pm to 10 pm this Wednesday.

Widespread damaging straight line winds are expected. A few
embedded tornadoes are possible within the line of storms this
afternoon and evening. Large hail will be mostly likely over the
Purchase area of west Kentucky and across parts of southeast
Missouri.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A few isolated thunderstorms are possible Friday
night. Heavy rain and lightning would be the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation may be required today and this evening
across the entire outlook area. Please relay and reports of severe
weather or damage to the National Weather Service in Paducah
Kentucky.

Smith

In the hours before

Special weather statement, Apr 13, 10:57 AM CDT, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Paducah KY
1057 AM CDT Wed Apr 13 2022

MOZ107-108-131630-
Carter MO-Ripley MO-
1057 AM CDT Wed Apr 13 2022

...Strong thunderstorms will impact portions of Carter and
northwestern Ripley Counties through 1130 AM CDT...

At 1057 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Eminence to near Handy.
Movement was northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Van Buren, Hunter and Ellsinore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3709 9122 3708 9111 3710 9101 3710 9096
      3705 9096 3705 9073 3700 9073 3700 9071
      3697 9072 3697 9070 3663 9109 3671 9112
      3682 9112 3682 9117 3695 9122
TIME...MOT...LOC 1557Z 215DEG 38KT 3712 9123 3675 9108

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

DWS
Special weather statement, Apr 13, 1:02 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Paducah KY
102 PM CDT Wed Apr 13 2022

MOZ108-109-131845-
Butler MO-Ripley MO-
102 PM CDT Wed Apr 13 2022

...A strong thunderstorm will impact portions of southeastern Ripley
and central Butler Counties through 145 PM CDT...

At 102 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dalton, or 12 miles northwest of Pocahontas, moving northeast at 60
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Doniphan around 120 PM CDT.

Other locations in the path of this storm include Oxly, Naylor,
Fairdealing, Milltown, Harviell and Poplar Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 PM CDT for southeastern
Missouri.

&&

LAT...LON 3693 9042 3693 9038 3671 9021 3650 9066
      3650 9113
TIME...MOT...LOC 1802Z 236DEG 53KT 3642 9108

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

PS
Special weather statement, Apr 13, 2:47 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Paducah KY
247 PM CDT Wed Apr 13 2022

KYZ001>004-006-MOZ112-114-132030-
Carlisle KY-Ballard KY-Graves KY-Fulton KY-Hickman KY-New Madrid MO-
Mississippi MO-
247 PM CDT Wed Apr 13 2022

...A strong thunderstorm will impact portions of western Fulton,
Hickman, Carlisle, south central Ballard, northwestern Graves,
southern Mississippi and central New Madrid Counties through 330 PM
CDT...

At 247 PM CDT, Doppler radar was tracking a strong thunderstorm near
Portageville, moving northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  New Madrid around 255 PM CDT.
  Hunter-Dawson State Historic Site around 300 PM CDT.

Other locations in the path of this storm include Big Oak Tree State
Park, Dorena, Towosahgy State Historic Site and Bardwell.

This includes Interstate 55 between Mile Markers 32 and 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 PM CDT for southeastern
Missouri.

&&

LAT...LON 3641 8961 3640 8967 3643 8973 3656 8982
      3698 8895 3676 8876 3651 8929 3650 8942
      3646 8946 3647 8950 3650 8949 3650 8953
      3646 8952 3643 8955 3640 8952 3637 8957
TIME...MOT...LOC 1947Z 235DEG 53KT 3646 8964

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

PS
Local storm report, Apr 13, 3:20 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
320 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             1 WNW ANNISTON          36.83N 89.34W
04/13/2022  E0.25 INCH       MISSISSIPPI        MO   TRAINED SPOTTER

&&
Local storm report, Apr 13, 4:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
434 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TSTM WND DMG     2 N MAYFIELD            36.77N 88.64W
04/13/2022                   GRAVES             KY   TRAINED SPOTTER

            POSSIBLE TORNADO DAMAGE, TREES DOWN.

&&
Local storm report, Apr 13, 4:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
442 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND GST     SEDALIA                 36.65N 88.60W
04/13/2022  M68 MPH          GRAVES             KY   MESONET

            MEASURED 68.8 MPH WIND MESONET.

&&

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 1:48 AM CDTWind AdvisoryPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more16 hr
Apr 13, 2:47 PM CDTSpecial Weather StatementPAHCarlisle, Hickman43 min
Apr 13, 3:05 PM CDTSevere Thunderstorm WarningPAHFulton40 min
Apr 13, 3:26 PM CDTTornado WarningPAHFulton19 min
Apr 13, 3:38 PM CDTTornado WarningPAHCarlisle, Fulton, Hickman16 min
Apr 13, 3:49 PM CDTSevere Thunderstorm WarningPAHCalloway, Carlisle, Fulton, Graves, Hickman, Marshall56 min
Apr 13, 3:57 PM CDTFlash Flood WarningPAHBallard, Calloway, Carlisle, Graves, Hickman, McCracken and 1 more4 hr
Apr 13, 4:04 PM CDTTornado WarningPAHCarlisle, Fulton, Graves, Hickman26 min
Apr 13, 4:27 PM CDTTornado WarningPAHCalloway, Graves, Marshall27 min
Apr 13, 4:28 PM CDTTornado WarningPAHCalloway, Marshall32 min
Apr 13, 4:45 PM CDTTornado WarningPAHCaldwell, Lyon30 min
Apr 13, 4:53 PM CDTSpecial Weather StatementPAHCrittenden37 min
Apr 13, 5:04 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHCaldwell, Christian, Crittenden, Hopkins, Lyon, McLean and 4 more56 min
Apr 13, 5:09 PM CDTTornado WarningPAHCaldwell, Christian, Hopkins, Trigg39 min
Apr 13, 5:12 PM CDTFlash Flood WarningPAHCaldwell, Christian, Hopkins, Lyon, Muhlenberg, Todd and 1 more3 hr
Apr 13, 5:33 PM CDTTornado WarningPAHChristian, Muhlenberg, Todd42 min
Apr 13, 5:35 PM CDTRiver Flood WarningPAHChristian, Trigg87 min
Apr 13, 5:43 PM CDTTornado WarningPAHMcLean, Muhlenberg32 min
Apr 13, 6:02 PM CDTSpecial Weather StatementPAHTodd13 min

Nearby

Tornado Warnings in Kentucky, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.